Arkansas, 2002

Hail in Arkansas, March 15, 2002

March 15, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 15, 3:27 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 15, 3:27 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
327 PM CST FRI MAR 15 2002

FORECAST CONCERNS: SVR WX POTENTIAL EARLY...THEN TEMP AND POP TRENDS.

CURRENT SFC/MSAS DATA SHOWS FRONT HAS MADE A LITTLE SEWD PROGRESS
FROM THIS MRNG. CURRENTLY THE BNDRY RUNS FROM KARG...TO KRUE...TO
KMWT TO KDEQ. A SFC WAVE WAS ALSO NOTED OVER SWRN AR. CAP TO THE
SOUTH OF THE FRONT WILL WEAKEN CONTINUE TO THIS EVENING AS UPPER
SUPPORT/COLDER AIR ALOFT MOVE INTO THE FA. ALREADY SEE SOME TSRA
STARTING TO FIRE OVER CNTRL AND SWRN AR. MEANWHILE...ELEVATED
CONVECTION CONTINUES TO AFFECT WRN AND NRN AR...N OF THE BNDRY.

MODELS ARE IN DECENT AGREEMENT WITH OVERALL FCST TRENDS FOR THE
PERIOD. UPPER FLOW STILL PROGGED TO REMAIN FROM THE SW FOR THE NEXT
FEW DAYS. SEVERAL UPPER LEVEL SYSTEMS MOVING THRU THE UPPER FLOW
WILL BRING PERIODS OF UNSETTLED WX THRU THE WEEKEND. TIMING OF EACH
RAIN EVENT WILL BE A HEADACHE FOR THIS FCST. WENT WITH A BLEND OF
THE ETA AND AVN FOR THIS PACKAGE.

SFC LOW WILL TRACK NEWD THIS EVENING...THIS SHOULD ALLOW CDFNT TO
WORK THRU THE REST OF THE FA TONIGHT. WILL CONTINUE WITH SCATTERED
POPS OVER WRN AND NRN ZONES MAINLY EARLY TNGT...WITH LIKELY POPS
ELSEWHERE. SOMEWHAT COOLER AND DRIER AIR WILL MOVE IN BEHIND THE
FRONT OVERNIGHT AND MUCH OF SATURDAY.

NEXT UPPER SYSTEM WILL BRING A CHANCE OF SHRA TO MOST AREAS SATURDAY
NIGHT AND EARLY SUNDAY...AS SFC FRONT DRIFTS NWD. THEN EXPECT
ANOTHER BREAK IN THE PRECIP FOR MUCH OF THE DAY ON SUNDAY. YET
ANOTHER UPPER SYSTEM WILL BRING MORE RAIN CHANCES TO THE REGION
MONDAY INTO EARLY TUESDAY. FRONT FINALLY GETS A GOOD PUSH SEWD BY
MIDWEEK. MAJOR DIFFERENCES NOTED IN THE LONGER RANGE MODELS...SO
CONFIDENCE IS NOT HIGH ATTM.

TEMPS WILL BE A CHALLENGING THROUGHOUT THE PERIOD. CLOUDS/RAIN WILL
KEEP TEMPS DOWN...ESPECIALLY OVER SERN AR. TRENDED WITH MOS FOR
TEMPS ALL PERIODS.

WITH THE GROUND ALREADY SATURATED OVER MUCH OF AR...THE ADDITIONAL
RAIN OVER THE NEXT FEW DAYS WILL AGGRAVATE THE FLOODING POTENTIAL.
SH ISSUED AN ESF FOR THE REGION TO COVER THIS POTENTIAL.  ..44..

.LZK...NONE.

In the hours before

Local storm report, Mar 15, 4:37 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    LEAD HILL                 AR   .75 INCH HAIL
03/15/02   BOONE                          HAIL COVERED GROUND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0415 PM    ROYAL                     AR   .88 INCH HAIL
03/15/02   GARLAND                        REPORTED BY STORM
                                          SPOTTER.

0415 PM    ROYAL                     AR   70 MPH TSTM GUST
03/15/02   GARLAND                        REPORTED BY STORM
                                          SPOTTER.
Local storm report, Mar 15, 4:57 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    WESTERN GROVE             AR   1.5 INCH HAIL
03/15/02   NEWTON                         REPORTED BY PUBLIC.

0440 PM    FOUNTAIN LAKE             AR   .75 INCH HAIL
03/15/02   GARLAND                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0445 PM    4 NE FOUNTAIN LAKE        AR   WIND DAMAGE
03/15/02   GARLAND                        POWER OUTAGES AND LARGE
                                          TREE LIMBS DOWN
Special weather statement, Mar 15, 5:47 PM CST, 2 hours 23 minutes before
ARZ003>005-012-013-160020-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CST FRI MAR 15 2002

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 27...SCHEDULED TO EXPIRE AT 6 PM...
HAS BEEN CANCELLED FOR PARTS OF NORTH CENTRAL ARKANSAS. THE SEVERE
THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR BOONE...BAXTER...
MARION...NEWTON AND SEARCY COUNTIES. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS EVENING BUT THE THREAT OF SEVERE WEATHER HAS
ENDED.

56
Local storm report, Mar 15, 5:51 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
551 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    BLAND                     AR   .75 INCH HAIL
03/15/02   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0535 PM    LITTLE ROCK               AR   .75 INCH HAIL
03/15/02   PULASKI                        AT WALTON HEIGHTS.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0545 PM    NORTH LITTLE ROCK         AR   .75 INCH HAIL
03/15/02   PULASKI                        NEAR I-430 AND CRYSTAL
                                          HILL ROAD. REPORTED BY
                                          HAM RADIO OPERATOR.

28
Special weather statement, Mar 15, 5:52 PM CST, 2 hours 18 minutes before
ARZ006-007-014>016-023>025-031>034-039-160100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST FRI MAR 15 2002

...SEVERE THUNDERSTORM WATCH EXTENDED...

THE SEVERE THUNDERSTORM WATCH THAT WAS SCHEDULED TO EXPIRE AT 6 PM
HAS BEEN CANCELLED. THIS WATCH HAS BEEN REPLACED WITH A NEW
SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 10 PM.

THE NEW WATCH IN IN EFFECT FOR CLEBURNE...FULTON...INDEPENDENCE...
IZARD...SHARP...STONE...VAN BUREN...CONWAY...FAULKNER...
JACKSON...PERRY...WHITE AND WOODRUFF COUNTIES UNTIL 10 PM.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE AREA AND THE THREAT
OF SEVERE WEATHER WILL CONTINUE UNTIL 10 PM IN THESE AREA.

56

The radar

The Little Rock radar (KLZK), 77 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, White

When
March 15, 8:10 PM CST
Where
White County, 1 mi E of Pangburn
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
35.433, -91.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286954.